MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4040C223TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 10/29/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of an unknown diameter thoracic aortic aneurysm.It was reported that during the implant procedure, the physician had to push the delivery system to deliver it to the landing zone, due to the patient's severe tortuosity distal to a previously placed stent graft.After successful delivery and placement of the navion stent graft, the patient's blood pressure dropped.Angiography distal to the stent graft showed a thoracic rupture.The patient expired during the procedure.As per the physician, the cause of the event was related to the patient's tortuous anatomy.No additional clinical sequelae were reported and the patient is expired.
 
Additional Manufacturer Narrative
Analysis summary: the exact cause of the reported thoracic rupture occurring during the planned intervention could not be determined from the returned pre-implant film report.Complete ct¿s prior to implant were not returned, and a thorough evaluation of the patient¿s anatomy could not be performed.Films during implant were not available for return and the reported event could not be assessed.The returned films confirmed a severely tortuous bend just distal to the previously implanted devices.It was reported that the physician had to push the delivery system in order to deliver it to the landing zone.Therefore it is possible that the thoracic rupture, leading to the patient's death, was most likely procedure and anatomy related due to implanting across the tortuous thoracic.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9283703
Report Number9612164-2019-04654
Device Sequence Number16722124
Product Code MIH
UDI-Device Identifier00763000100735
UDI-Public00763000100735
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Model NumberVNMF4040C223TU
Device Catalogue NumberVNMF4040C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR